advertisement
Question
Posted by: Jolandie | 2012-03-19

Stop the pill and picked up more weight

Hi

I have been on the pill (marvelon) for 8 years then my doctor changed me to minesse as you cant get marvelon anymore. I picked up 15 kilos from minesse so the doctor changed me over to yasmin for the past 6 months. While I was on minesse I went to see a dietition and I lost 10 kilo''s. I decided 3 weeks ago I''m just going to stop taking any contraceptive pill as i have to may problems with bad headaces and tender breats etc.

Now I notice I" m eating much less as I dont feel hungry. So I only eat when I''m hungry but i still picked up 1-2 kilo''s in the past 3 weeks. How is this possible and what do I need to do to loose weight?

Thanks for your help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Jolandie
I must say that I find the fact that you have picked up weight despite eating much less as strange. How a woman's body reacts to hormones or stopping hormone therapy is ver individual and also can vary from pill to pill. You may find that you now gain weight because of not being on any hormones. On the other hand, a gain of 1-2 kg could also be due to water retention. Ask your pharmacist for a mild diuretic and concentrate on eating plenty of potassium-rich foods such as fresh vegetables, fruit and whole grains, low-fat milk and dairy and very lean meat and fish. If you do continue to gain weight without taking any contraceptive pills, I would recommend that you return to your dietitian because she did assist you to lose 10 kg before, so her diet works for you.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2012-03-19

Dear Jolandie
I must say that I find the fact that you have picked up weight despite eating much less as strange. How a woman's body reacts to hormones or stopping hormone therapy is ver individual and also can vary from pill to pill. You may find that you now gain weight because of not being on any hormones. On the other hand, a gain of 1-2 kg could also be due to water retention. Ask your pharmacist for a mild diuretic and concentrate on eating plenty of potassium-rich foods such as fresh vegetables, fruit and whole grains, low-fat milk and dairy and very lean meat and fish. If you do continue to gain weight without taking any contraceptive pills, I would recommend that you return to your dietitian because she did assist you to lose 10 kg before, so her diet works for you.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement